Narcan Training

Learn how to save a life in minutes with Narcan training. We make it easy and accessible, no matter your background or experience. No one should be alone in an emergency. Our training equips communities with the knowledge and tools to respond instantly, creating a safety net for those who need it most. Take action today and become a part of the solution.

This isn't just training; it's a movement of empowered individuals coming together to build a safety net woven with knowledge and care. So, join us. Be the light in someone's darkest hour. Learn Narcan, save a life.

We empower individuals with life-saving knowledge.

Quick Facts
88%

Fatal overdoses involved the use of synthetic opioids [1]

411+

Per 100k people are affected with HIV in the Northeast [2]

2x

Overdose death rate for Black people within areas of income inequality [3]

FAQs

Gain the knowledge to make a difference. Explore our resource for essential insights on Narcan.

What is Narcan?

Narcan (also known as naloxone) is a medication that's like an antidote for opioid overdoses. It rapidly binds to opioid receptors in the brain, preventing them from causing the dangerous breathing problems that can lead to death. Think of it as hitting the "pause button" on an overdose, giving time for medical professionals to arrive and provide further care. It's easy to administer, even without medical training, and can be given as a nasal spray or injection. Remember, it's crucial to call emergency services after administering Narcan, even if the person seems to recover.

What are opioids?

Opioids are natural or synthetic chemicals that reduce feelings of pain. Common prescription opioids include:

  • Hydrocodone (e.g., Vicodin®, Norco®)
  • Oxycodone (e.g., OxyContin®, Percocet®)
  • Morphine (e.g., MS Contin®, Kadian®)
  • Codeine
  • Methadone
  • Fentanyl

These web pages will help you learn more about prescription opioids:

What are signs of an overdose?

Recognizing an opioid overdose can be difficult. If you aren’t sure, it is best to treat the situation like an overdose—you could save a life. Call 911 or seek medical care for the individual. Do not leave the person alone. Signs of an overdose may include:

  • Small, constricted “pinpoint pupils”
  • Falling asleep or loss of consciousness
  • Slow, shallow breathing
  • Choking or gurgling sounds
  • Limp body
  • Pale, blue, or cold skin
Who Should Get Narcan Trained?

Who Should Get Narcan Trained? Given the increasing prevalence of the opioid crisis, everyone should consider getting Narcan trained. However, some individuals and groups are at higher risk of encountering an opioid overdose and could benefit even more from this lifesaving skill. Here's a breakdown to help you decide if Narcan training is right for you:

High-Risk Individuals:

  • People who use opioids: Whether prescribed or recreational, having access to Narcan can provide peace of mind and a potential lifesaver in case of accidental overdose.
  • Family and friends of opioid users: Providing support and education to loved ones struggling with opioid use includes equipping yourself with the knowledge and tools to respond to an overdose emergency.
  • Slow, shallow breathing
  • Individuals in recovery: Having Narcan readily available can offer a critical safety net for those in recovery, increasing their sense of security and reducing the risk of relapse.

High-Risk Groups:

  • First responders: Police officers, firefighters, paramedics, and other emergency personnel are frequently the first on the scene of overdoses and can benefit greatly from being Narcan-trained.
  • Community members: Pharmacists, teachers, social workers, and anyone who works directly with at-risk populations can become vital lifelines in their communities by knowing how to administer Narcan.
  • Bystanders: Anyone can witness an opioid overdose, and having the knowledge and tools to intervene could mean the difference between life and death.

Even if you don't fall into one of these high-risk categories, getting Narcan trained is still a powerful way to be prepared and help others. The more people who are equipped with this lifesaving skill, the more lives we can save from opioid overdoses.

Still have questions?

Get in touch with one of our educators.

914-699-5857